MAUDE Adverse Event Report: COOK INC BENTSON PLUS FIXED CORE WIRE GUIDE; DQX WIRE, GUIDE, CATHETER

COOK INC BENTSON PLUS FIXED CORE WIRE GUIDE; DQX WIRE, GUIDE, CATHETER
Model Number G09782
Medical Device Problem Codes Peeled/Delaminated (1454); Unraveled Material (1664)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/04/2022
Type of Reportable Event Malfunction
Event or Problem Description
As reported, during a below-the-knee angioplasty and atherectomy, the coating of a bentson plus fixed core wire guide came off of the device.The device was advanced via antegrade approach from the groin down the superficial femoral artery to the pedal artery.Another manufacturer's catheter was advanced over the wire, and the wire was attempted to be removed to exchange for a crossing wire.When removing the wire, coating was noted to have scraped off a small section of the distal end of the wire, and the tip integrity was degraded.The wire was difficult to remove from the catheter.A small amount of thrombus was pulled by the wire.The wire was eventually able to be completely removed from the catheter.The patient did not require any additional intervention due to this occurrence.The patient did not experience any adverse effects due to this occurrence.Additional event information has been requested.
 
Additional Manufacturer Narrative
Pma/510(k)# - k171764.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.H3: device evaluated by mfg = other (81) - device evaluation has begun; however, a conclusion is not yet available.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information was received 16mar2022.The vessel was calcified.The wire was not manipulated prior to use.The target location was the femoral/popliteal arteries.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Summary of event: as originally reported, during a below-the-knee angioplasty and atherectomy, the coating of a bentson plus fixed core wire guide came off of the device.The device was advanced via antegrade approach from the groin down the superficial femoral artery to the pedal artery.Another manufacturer's catheter was advanced over the wire, and the wire was attempted to be removed to exchange for a crossing wire.When removing the wire, coating was noted to have scraped off a small section of the distal end of the wire, and the tip integrity was degraded.The wire was difficult to remove from the catheter.A small amount of thrombus was pulled by the wire.The wire was eventually able to be completely removed from the catheter.The vessel was calcified.The wire was not manipulated prior to use.The target location was the femoral/popliteal arteries.The patient did not require any additional intervention due to this occurrence.The patient did not experience any adverse effects due to this occurrence.Additional information: b5, h6 (annex a, g) investigation evaluation: reviews of the complaint history, device history record, instructions for use (ifu), manufacturing instructions, specifications, and quality control procedures were conducted during the investigation.A visual inspection of the complaint device was also conducted.The complaint device was returned for investigation.The coating was not peeling/separating from the device as originally reported; however, the coils were unraveling near the distal end of the wire guide.A document-based investigation evaluation was performed.No related non-conformances were found, and there have been no other reported complaints for this lot number.The product ifu cautions the user to inspect the product for kinks or damage prior to use.The information provided upon review of the dmr, dhr, ifu, and investigation of the returned device suggests that there is evidence the device was manufactured to specification.There is no evidence of non-conforming devices in-house or in the field.Cook has concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.Based on the information provided and the results of the investigation, cook has concluded that the patient¿s calcified anatomy contributed to this event.The risk analysis for this failure mode was reviewed and no additional escalation was required.The appropriate personnel have been notified and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Upon receipt and evaluation of the device, the coating was not coming off of the wire; however, the coils were beginning to unravel.

Brand Name
BENTSON PLUS FIXED CORE WIRE GUIDE
Common Device Name
DQX WIRE, GUIDE, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC.
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key13790733
Report Number1820334-2022-00401
Device Sequence Number3905776
Product Code DQX
UDI-Device Identifier00827002097827
UDI-Public(01)00827002097827(17)270111(10)14448274
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/01/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG09782
Device Catalogue NumberTSFBP-35-180
Device Lot Number14448274
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/04/2022
Supplement Date Received by Manufacturer03/16/2022
03/22/2022
Initial Report FDA Received Date03/17/2022
Supplement Report FDA Received Date04/14/2022
09/01/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/11/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BARD SEEKER CATHETER
Patient Age85 YR
Patient SexMale
Patient Weight77 KG